MAUDE Adverse Event Report: COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION

COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION
Model Number N/A
Medical Device Problem Codes Device Contaminated During Manufacture or Shipping (2969); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that during device stocking, a nurse found a hair-like substance in the sealed package of a wayne pneumothorax set.No patient contact was made.No adverse effects were reported for this incident.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: (b)(6) informed cook that on 14dec2022 foreign matter was found in a wayne pneumothorax set (rpn: c-utpt-1400-wayne; lot: 14656779).This foreign matter was found prior to use, and the device was still sealed.No patient contact was made.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures, as well as a visual inspection of the returned device, were conducted during the investigation.Cook received one unused c-utpt-1400-wayne device.A hair-like fiber was noted to be sealed inside the pouch.Additionally, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed the device history record (dhr) for lot 14656779 and records no relevant non-conformances.A database search for complaints on the reported lot found no additional complaints reported from the field.An expanded dhr was performed.Additional lots packaged by the inspector were reviewed, and no additional complaints were reported for any of the additional lots.There were several related non-conformances for foreign material, but all non-conforming devices were reworked or scrapped.The appropriate steps were performed on the entire lot for all lots.The information provided upon review of the device failure analysis indicates the device was manufactured out of specification.However, review of dmr and dhr showed that there is no evidence of additional nonconforming material in house or in the field.Cook also reviewed product labeling.The product ifu, [c_utpt_1400_wayne_rev12] ¿c-utpt-1400-wayne,¿ provides the following information to the user relating to the reported failure mode: how supplied: ¿do not use the product if there is doubt as to whether the product is sterile.¿ based on the information provided, inspection of the returned device, and the results of the investigation, cook has concluded a manufacturing/quality control deficiency is the cause of this failure.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
WAYNE PNEUMOTHORAX SET
Common Device Name
JOL CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15999393
Report Number1820334-2022-01863
Device Sequence Number5510801
Product Code JOL
UDI-Device Identifier00827002079106
UDI-Public(01)00827002079106(17)240320(10)14656779
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2024
Device Model NumberN/A
Device Catalogue NumberC-UTPT-1400-WAYNE
Device Lot Number14656779
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/14/2022
Supplement Date Received by Manufacturer04/05/2023
Initial Report FDA Received Date12/16/2022
Supplement Report FDA Received Date04/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown